Severe intoxication from xylazine inhalation

Pediatr Emerg Care. 2001 Dec;17(6):447-8. doi: 10.1097/00006565-200112000-00012.

Abstract

We present the first documented case of overdose from xylazine inhalation. The patient developed findings consistent with alpha 2 adrenergic agonist toxicity, eg coma, miosis, apnea, bradycardia, hypothermia, and dry mouth 2 hours after exposure. Standard dose naloxone did not reverse these effects. The patient fully recovered after appropriate supportive measures. A review of prior reports of xylazine exposure is provided.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Administration, Inhalation
  • Adolescent
  • Adrenergic alpha-Agonists / pharmacology
  • Adrenergic alpha-Agonists / poisoning*
  • Coma / chemically induced*
  • Coma / diagnosis
  • Coma / therapy
  • Drug Overdose / diagnosis
  • Drug Overdose / therapy
  • Humans
  • Male
  • Substance-Related Disorders
  • Xylazine / pharmacology
  • Xylazine / poisoning*

Substances

  • Adrenergic alpha-Agonists
  • Xylazine